By Topic

New Bounds on the Capacity of Multidimensional Run-Length Constraints

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Moshe Schwartz ; Department of Electrical and Computer Engineering, Ben-Gurion University of the Negev, Beer Sheva, Israel ; Alexander Vardy

We examine the well-known problem of determining the capacity of multidimensional run-length-limited constrained systems. By recasting the problem, which is essentially a combinatorial counting problem, into a probabilistic setting, we are able to derive new lower and upper bounds on the capacity of (0, k)-RLL systems. These bounds are better than all previously-known analytical bounds for k ≥ 2, and are tight asymptotically. Thus, we settle the open question: what is the rate at which the capacity of (0, k)-RLL systems converges to 1 as k → ∞? We also provide the first nontrivial upper bound on the capacity of general (d, k)-RLL systems.

Published in:

IEEE Transactions on Information Theory  (Volume:57 ,  Issue: 7 )